Electronic Communications in Probability

Mean field forward-backward stochastic differential equations

René Carmona and François Delarue

Full-text: Open access

Abstract

The purpose of this note is to provide an existence result for the solution of fully coupled Forward Backward Stochastic Differential Equations (FBSDEs) of the mean field type. These equations occur in the study of mean field games and the optimal control of dynamics of the McKean Vlasov type.

Article information

Source
Electron. Commun. Probab., Volume 18 (2013), paper no. 68, 15 pp.

Dates
Accepted: 7 August 2013
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465315607

Digital Object Identifier
doi:10.1214/ECP.v18-2446

Mathematical Reviews number (MathSciNet)
MR3091726

Zentralblatt MATH identifier
1297.93182

Subjects
Primary: 93E20: Optimal stochastic control 60H30: Applications of stochastic analysis (to PDE, etc.)
Secondary: 60H10: Stochastic ordinary differential equations [See also 34F05] 60F99: None of the above, but in this section

Keywords
FBSDEs Mean Field Interactions

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Carmona, René; Delarue, François. Mean field forward-backward stochastic differential equations. Electron. Commun. Probab. 18 (2013), paper no. 68, 15 pp. doi:10.1214/ECP.v18-2446. https://projecteuclid.org/euclid.ecp/1465315607


Export citation

References

  • A. Bensoussan, K.C.J. Sung, S.C.P. Yam, and S.P. Yung. Linear quadratic mean field games. Technical report, 2011.
  • P. Cardaliaguet. Notes on mean field games. Technical report, 2010.
  • R. Carmona and F. Delarue. Optimal control of McKean-Vlasov stochastic dynamics. Technical report, 2012. ARXIV1211.4186
  • Carmona, René; Delarue, François. Probabilistic Analysis of Mean-Field Games. SIAM J. Control Optim. 51 (2013), no. 4, 2705–2734.
  • Carmona, René; Delarue, François; Lachapelle, Aimé. Control of McKean-Vlasov dynamics versus mean field games. Math. Financ. Econ. 7 (2013), no. 2, 131–166.
  • Delarue, François. On the existence and uniqueness of solutions to FBSDEs in a non-degenerate case. Stochastic Process. Appl. 99 (2002), no. 2, 209–286.
  • Delarue, François. Estimates of the solutions of a system of quasi-linear PDEs. A probabilistic scheme. Séminaire de Probabilités XXXVII, 290–332, Lecture Notes in Math., 1832, Springer, Berlin, 2003.
  • Delarue, F.; Guatteri, G. Weak existence and uniqueness for forward-backward SDEs. Stochastic Process. Appl. 116 (2006), no. 12, 1712–1742.
  • Friedman, Avner. Partial differential equations of parabolic type. Prentice-Hall, Inc., Englewood Cliffs, N.J. 1964 xiv+347 pp.
  • Jourdain, Benjamin; Méléard, Sylvie; Woyczynski, Wojbor A. Nonlinear SDEs driven by Lévy processes and related PDEs. ALEA Lat. Am. J. Probab. Math. Stat. 4 (2008), 1–29.
  • Kac, M. Foundations of kinetic theory. Proceedings of the Third Berkeley Symposium on Mathematical Statistics and Probability, 1954–1955, vol. III, pp. 171–197. University of California Press, Berkeley and Los Angeles, 1956.
  • Kac, Mark. Probability and related topics in physical sciences. With special lectures by G. E. Uhlenbeck, A. R. Hibbs, and B. van der Pol. Lectures in Applied Mathematics. Proceedings of the Summer Seminar, Boulder, Colo., 1957, Vol. I Interscience Publishers, London-New York 1959 xiii+266 pp.
  • B. F. Knerr. Parabolic interior schauder estimates by the maximum principle. Archive for Rational Mechanics and Analysis.
  • Lasry, Jean-Michel; Lions, Pierre-Louis. Jeux à champ moyen. I. Le cas stationnaire. (French) [Mean field games. I. The stationary case] C. R. Math. Acad. Sci. Paris 343 (2006), no. 9, 619–625.
  • Lasry, Jean-Michel; Lions, Pierre-Louis. Jeux à champ moyen. II. Horizon fini et contrôle optimal. (French) [Mean field games. II. Finite horizon and optimal control] C. R. Math. Acad. Sci. Paris 343 (2006), no. 10, 679–684.
  • Lasry, Jean-Michel; Lions, Pierre-Louis. Mean field games. Jpn. J. Math. 2 (2007), no. 1, 229–260.
  • Sznitman, Alain-Sol. Topics in propagation of chaos. École d'Été de Probabilités de Saint-Flour XIX—1989, 165–251, Lecture Notes in Math., 1464, Springer, Berlin, 1991.
  • J. Yong. A linear-quadratic optimal control problem for mean field stochastic differential equations. Technical report, 2011.